A love letter to my lithium:

Dear Lithium: If I’m remembering correctly, people used you to stabilize their moods before they even realized you were the gold standard for doing so. Something to do with lithium mineral springs being used as treatment for “melancholia” by ancient...

Dear Lithium:

If I’m remembering correctly, people used you to stabilize their moods before they even realized you were the gold standard for doing so. Something to do with lithium mineral springs being used as treatment for “melancholia” by ancient Greeks/Romans. That’s pretty badass. I know I was worried about you at first (the word “lithium” has always seemed very intense, it’s heavy-duty shit and I think most people know that) but I’m not afraid anymore. Because in the short time we’ve known each other, you’ve given me the opportunity to continue to do, well, everything. To continue working on my mental health, for starters…figuring out my brain and finding alternate routes around the pathways I don’t wanna be dragged into again. But also to continue breathing and laughing and doing. I’m scared to say “I feel better than I have in a while” because I don’t want to jinx it and because it’s definitely been hard to keep track of my moods for the last…half of my life. But I really do feel what I’ll venture to call normal. I feel hopeful again. And I couldn’t have typed that sentence if not for you. The modern medicine of psychotropic drugs is incredible, and I’m thankful to be experiencing it twice a day. There’s no resentment laced within that comment, either. I say it unironically. I’m glad I can swallow some pills twice a day and feel like I can function.  Maybe it’s because I just experienced YEARS where I struggled to function, but I do not take it for granted. So thanks. And by the way, I’m pretty badass too.

3 thoughts on “A love letter to my lithium:

  1. I have been on lithium for close to twelve years now, while it is effective I have found over the years the side effects, especially the effects on my hands which are my livelihood, have been affected. It still is effective and as you point out the most researched out there according many of my doctors.

    Like

    1. I’m sorry to hear about your hands being affected. That must be so difficult, especially since you depend on them for work. I’ve been on it for three weeks now I think and haven’t noticed anything like that

      Liked by 1 person

      1. It could be a dosage thing. I was on an extremely high dose for a long time. Only over the past couple years has my dosage gone down. I know hair stylist that has the uncontrollable shaking of the hands worse than mine.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s